News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Implanon and decreased sexual drive


 jojo2012 - Wed Dec 02, 2009 12:57 am

I am 19 years old and i have been using Implanon for more then a year now. When i first started using it i didnt experience any side-effects, however now i am. I am getting worried because i am young, before i was easily aroused and now i hav no sexual desire at all. I am contemplating getting off Implanon because i don't want this to be a long term situation. I am also a college student and i feel as though implanon is the reason for my headaches and extreme fatigue; this is interferring with my focus and class attendance.
If you have any advice please help me.
 Debbie Miller, RN - Sat Dec 05, 2009 11:24 am

User avatar Hello,
Hormonal birth control methods such as this do carry such risks (sexual arousal, etc.) but it is impossible to know which women will experience this. If you feel the side effects are the cause of your problems, it is possible so the best thing would be to stop using for several months to see if the problems resolve. If you do this, you should switch to a non-hormonal method as the pill could have the same effects.

You should know that sexual arousal, especially in women is not constant. Most women have periods of less sex drive. There is a huge push right now for a female "viagra" of sorts, and this is indicative of the amount of women hoping for something to help them sustain their desired sexual arousal and pleasure. There is also a very strong association for women with the emotional aspect of the relationship. What's going on emotionally can make or break the sexual tension and interest. Working on the relationship itself can often improve the physical aspects. Men are more physiologically driven to release sperm regularly. Women are just made differently.

I don't know if the changes you have noticed would be long-term or only with the artificial hormones, but it is probably much more complicated than the contraceptive method alone. I wouldn't be too worried at this point. Perhaps being in a long-term, stable relationship such as marriage could give you the emotional connection you need for the sex drive to increase.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here